Doctor insights on:
How Can I Treat Diphenhydramine Overdose
Go to ER:
The national poison control center (1-800-222-1222)
recovery is likely if the patient survives the first 24 hours.
Normally this is treated with hydration and monitoring, occassionally treated with activated charcoal.
Few patients actually die from an antihistamine overdose, unless there have been serious heart rhythm disturbances or breathing problems. ...Read more
An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Overdose sx's can include: "Inability to urinate, Blurred vision, Dry mouth, Enlarged pupils, Very dry eyes, Ringing in the ears, Low blood pressure, Rapid heartbeat, Agitation, Confusion, Convulsions (seizures), Delirium, Depression, Drowsiness, Hallucinations, Increased ...Read more
Benadryl (diphenhydramine) overdose: Benadryl (diphenhydramine) overdose is highly toxic, potentially fatal, and their is no known antidote. Death would depend on the dose taken and the time it takes to get definitive care (like having stomach pumped and IV fluids). ...Read moreSee 1 more doctor answer
Unfortunately Yes: The medical literature is filled with cases of deaths related to overdose using diphenhydramine. Normally this over-the-counter agent is very safe when used as prescribed to treat allergic reactions, cold and flu like symptoms, insomnia, and motion sickness. Considerable overdosage can lead to cardiac arrest, serious ventricular dysrhythmias, coma, and death. ...Read moreSee 1 more doctor answer
Get help - Lethal : Diphenhydramine over doses are rare. Please don't use this drug or any other to overdose. Sometimes it may seem like suicide is the only way out of your problems. But there are options - getting help is the best option. Your problems can be worked through - but not if you are dead. If you are having active thought of suicide please have a relative or friend take you to the nearest er or call 911. ...Read more
An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Overdose sx's can include: "Inability to urinate, Blurred vision, Dry mouth, Enlarged pupils, Very dry eyes, Ringing in the ears, Low blood pressure, Rapid heartbeat, Agitation,
Confusion, Convulsions (seizures), Delirium, Depression, Drowsiness, Hallucinations, Increased sleepiness, Nervousness, Seizures > ...Read more
911: Although death by Diphenhydramine overdose is uncommon, dangers associated with an overdose include cardiac arrhythmias, delirium, respiratory suppression, short-term memory loss, and urinary retention. The specific antidote for Diphenhydramine poisoning is physostigmine, usually given intravenously in a hospital. If you suspect Diphenhydramine overdose, contact emergency services (911). ...Read moreSee 1 more doctor answer
Maybe: Diphenhydramine is in over the counter sleep meds. It is also known as benadryl, (diphenhydramine) a common antihistamine with a side effect of drowsiness. Sometimes there is an opposite effect, especially with young childen, elderly, or if too much is taken, and you don't sleep. ...Read moreSee 1 more doctor answer
Clinical: It's a clinical diagnosis. It would require a special forensics lab to test specifically for it which isn't usually done. ...Read more
24 hours: It will likely be gone within 24 hours. ...Read more
See below: Benadryl, also known as diphenhydramine, is a type of medicine in the class of antihistamines. It is found in many over-the-counter cold and sleep medicines. An overdose is when someone consumes more than the recommended amount of a drug or medication. Benadryl overdose can be deadly as it can lead to an abnormal heart rhythm. Patients are often dehydrated, feverish, and confused. ...Read moreSee 1 more doctor answer
How much?: Depends on how much you took and how you metabolize it. The half life is 3-9 hours. That means that in general it will be out of your system in 15 hours to 2 days unless you took a huge amount or have liver disease. Why did you od? ...Read more
Benadryl OD: Treatment for Diphenhydramine O/D may include: administration of activated charcoal, intravenous fluids, intubation, Sodium Bicarbonate (Cardiac), Physostigmine, & benzodiazpines or barbituates for seizures. REF: https://overdoseinfo.com/diphenhydramine-overdose/ ...Read moreSee 1 more doctor answer
How much is a Benadryl (diphenhydramine) overdose for a 57lb kid? my little girl got into chewables I got her when she was sick
OVERDOSE: Need more information but your best bet is to call the National Poison Control Number to be automatically connected to the Poison Center closest to your zip code. They will direct you from there. Call now! Would love s follow up to see how things went! 800-222-1222. ...Read more
Intentional ?: Overdose can occur accidentally or intentionally. Although death by Benadryl (diphenhydramine) overdose is rare, there is an antidote that can be administrated at the hospital to treat the symptoms of overdose. If there is suspicion of an intentional overdose one should always go to the hospital. If an individual refuses to go, immediately call 911. Medical professionals will provide the appropriate care. ...Read moreSee 1 more doctor answer
Drowsiness normal : Diphenhydramine is an antihistamine that crosses into the brain and interferes with the normal message carrying chemicals. At normal or above normal doses it can cause drowsiness & it is used as the main component of otc sleep meds.An overdose may initially cause drowsiness & sleep but may also cause seizures. ...Read more
- Talk to a doctor online
- Can you die from diphenhydramine overdose?
- Can i take phenylephrine with diphenhydramine?
- How can i treat chondromalacia?
- Can i overdose on zoloft?
- Can i overdose on ricola?
- Diphenhydramine hcl overdose
- Die diphenhydramine overdose
- Can i take methylprednisolone and diphenhydramine at night?
- How soon can i drink alcohol after diphenhydramine?